MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a leak in the quattro catheter (lot 198059) was confirmed during the functional testing of the catheter.A water emission, leak was observed from the proximal luer port and at the proximal infusion lumen opening during the lumen crosstalk test.The probable root cause is a weakened wall between the lumens, which withstood pressure testing during manufacturing but resulted in a leak during clinical use.Visual inspection of the returned catheter was performed.No physical damage was observed on the catheter.Blood residue was observed on the balloons and in luered tubings.Functional testing of the returned catheter was performed.All the infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to the pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi, no leak was observed from the catheter balloons.However, a water emission, leak was observed from the proximal luer port and at the proximal infusion lumen opening during the lumen crosstalk test, confirming the reported complaint.Historical complaints were reviewed for investigation related to the reported complaint, and no similar complaint was reported for quattro catheter with lot # 198059.
 
Event or Problem Description
A 70-year-old male patient (90 kg) received ivtm therapy following cpr and ventricular fibrillation.The quattro catheter (lot # 198059) was successfully inserted into the patient's right femoral vein on the first attempt.The patient's temperature at the start of therapy was 36°c, with a target temperature of 34°c at the max rate.During treatment, the saline bag was found empty, triggering an air trap alarm on the console.Inspection per instructions for use (ifu) identified a leak at the proximal infusion opening of the catheter.Subsequently, a replacement quattro catheter (lot # 198059) was used; however, another saline decrease occurred after an unspecified period, again revealing a leak at the proximal infusion site upon inspection.Per the reporter, the infusion of 500 ml into the patient's bloodstream was suspected.Per the reporter, the console was determined to be functional.Following two unsuccessful attempts, the physician determined to discontinue temperature management for the patient.No further details were provided if an alternative temperature management therapy was utilized.The patient is stable, and no patient injury was reported.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
MDR Report Key21301742
Report Number3010617000-2025-00086
Device Sequence Number15665729
Product Code NCX
UDI-Device Identifier00849111075275
UDI-Public00849111075275
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Model NumberIC-4593AE
Device Catalogue Number8700-0783-40
Device Lot Number198059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Initial Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight90 KG